Skip to content

Drug interactions

Indinavir + Temsirolimus

Severity: Major

Indinavir and Temsirolimus: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Indinavir is a strong CYP3A4 inhibitor and can substantially raise exposure to temsirolimus and its active metabolite sirolimus. This increases the risk of mTOR-related toxicity such as myelosuppression, mucositis, infection, hyperglycemia, and pneumonitis.

What this interaction means in plain words

Indinavir and Temsirolimus can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Evidence level: Moderate

Why it happens

Indinavir inhibits CYP3A4-mediated metabolism of temsirolimus and sirolimus.

What to do

Avoid the combination if possible and choose an alternative antiretroviral. If it is unavoidable, reduce the temsirolimus dose per labeling and monitor closely for toxicity.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indinavir and Temsirolimus, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Indinavir with Temsirolimus?

MediHelp rates the interaction as major. Indinavir and Temsirolimus can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Indinavir is a strong CYP3A4 inhibitor and can substantially raise exposure to temsirolimus and its active metabolite sirolimus. This increases the risk of mTOR-related toxicity such as myelosuppression, mucositis, infection, hyperglycemia, and pneumonitis.

How serious is the interaction between Indinavir and Temsirolimus?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid the combination if possible and choose an alternative antiretroviral. If it is unavoidable, reduce the temsirolimus dose per labeling and monitor closely for toxicity.

What other medicines interact with Temsirolimus?

MediHelp also lists interactions of Temsirolimus with, for example, Bcg vaccine live, Influenza virus vaccine quadrivalent intranasal, Measles mumps and rubella vaccine live. The full list is on the Temsirolimus page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in